MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; QEW

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; QEW
Catalog Number IAPS3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the canister lid was returned unscrewed from the base and sitting loosely on top.None of the retained clips were fastened, as if the canister lid was removed.No damages or abnormalities were observed with the canister.During functional testing, the canister lid was screwed on properly and tested with an engine pump.The canister functioned as expected and held pressure within specification.Conclusions: evaluation of the returned canister revealed the lid was unscrewed from the canister body.None of the clips were attached which indicates that the lid was removed at some point, likely during trouble shooting.The canister lid was re-attached and was tested with a demonstration engine pump.The canister functioned as expected and held pressure within specification.The root cause of this issue could not be determined.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure using a penumbra engine canister (canister) and penumbra engine (engine).During the procedure, the hospital staff seated the canister on the engine.While the engine was powered on, not all four of the indicator lights were illuminated; therefore, the canister was removed.The procedure was completed using another canister and the same engine.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9507230
Report Number3005168196-2019-02378
Device Sequence Number13838408
Product Code QEW
UDI-Device Identifier00814548019703
UDI-Public00814548019703
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/26/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAPS3
Device Lot NumberS10296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005